MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM 04.01.0001 STD HUMERAL DIAPHYSIS - CEMENTLESS - 6; SHOULDER HUMERAL DIAPHYSIS CEMENTLESS

MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM 04.01.0001 STD HUMERAL DIAPHYSIS - CEMENTLESS - 6; SHOULDER HUMERAL DIAPHYSIS CEMENTLESS
Model Number 04.01.0001
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Inadequate Osseointegration (2646)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed at about 9 months after the primary surgery due to tuberosities re-absorption, which caused pain and limited rom in this patient with previous proximal humeral fracture.During the revision, mobilization of the stem was detected.The surgery was completed successfully by converting the system from anatomical to reverse and implanting a lateralized glenosphere.
 
Additional Manufacturer Narrative
Batch review performed on 21-oct-2022.Lot 2009918: (b)(4).Expiration date: 2026-01-27.No anomalies found related to the problem.(b)(4).Clinical evaluation performed by medical affairs department: revision performed at about 9 months after the primary surgery due to tuberosities re-absorption, which caused pain and limited rom.According to report, during the revision, mobilization of the stem was detected.Additionally, it seems from the radiographic images that the anatomical implant is smaller than the canal bone.We cannot tell if this is the result of post-surgery healing process of the bone, which may result in bone dimensional changes, or the surgeon's choice: in the latter case, no explanation for this decision was supplied.Therefore the new implant was chosen 2 sizes bigger.The anatomical implant was revised into a reverse implant with a lateralized glenosphere.Preliminary investigation performed by r&d: case of tuberosities reabsorption in a patient with previous proximal humeral fracture.Despite the implant mobilization noticed during the revision surgery, the humeral diaphysis shows signs of osseointegration on the coated region.No further comments can be made based on the information at hand.Additional components involved: anatomical shoulder system 04.01.0131 hc pegged glenoid ø46 (k170910) lot 1908966: (b)(4).Expiration date: 2025-02-01.No anomalies found related to the problem.(b)(4).Anatomical shoulder system 04.01.0092 metal humeral head ø44 (k170910) lot 2001148: (b)(4).Expiration date: 2025-06-29.No anomalies found related to the problem.(b)(4).Anatomical shoulder system 04.01.0023 humeral anatomical metaphysis - cementless - 135° - 6 (k170910) lot 1811225: (b)(4).Expiration date: 2024-04-06.No anomalies found related to the problem.(b)(4).

Brand Name
ANATOMICAL SHOULDER SYSTEM 04.01.0001 STD HUMERAL DIAPHYSIS - CEMENTLESS - 6
Common Device Name
SHOULDER HUMERAL DIAPHYSIS CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15770488
Report Number3005180920-2022-00820
Device Sequence Number17426378
Product Code PHX
UDI-Device Identifier07630040706001
UDI-Public07630040706001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model Number04.01.0001
Device Catalogue Number04.01.0001
Device Lot Number2009918
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown